advertisement
Question
Posted by: Debbie | 2008/06/13

Weaning off medication

I have started to come off my anti-depressants. I have been on Remeron for about a 1,5 years for anxiety. Last Monday I started 1 full tablet and the next day, 1/2 tablet. I can feel my anxiety is beginning to return as I have the same symptoms - short of breath, on edge, fidgety. What should I do? I dont want to stay on medication forever. Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

You really need to discuss this with your doctor, who prescribes the Remeron ( and who, I hope, was the person advising you to come off the meds now ). He knows all the relevant details so as to advise you best. Return to your usual dose until you can discuss this with your doc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Hope* | 2008/06/13

you have my sympathy Debbie - it can be very rough weaning off medication - hang in there.
Hope*

Reply to Hope*
Posted by: Kay | 2008/06/13

Hi Debbie
You're also going way too fast. The brain doesn't like sudden changes. Spend at least a week or two on a smaller dose and try to go down in smaller increments if you can, by breaking tablets or getting lower dose forms.
Also, you need to have some substitute mechanism for handling anxiety in place, eg relaxation, exercise or somesuch. And I agree with CS, do it with the knowledge of your doctor. He may also know better about ways of weaning off, to help you.
Good luck
An Old Depressive

Reply to Kay

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement